EconPapers    
Economics at your fingertips  
 

Asymptotics in the symmetrization inequality

Jaap Geluk

No EI 2003-44, Econometric Institute Research Papers from Erasmus University Rotterdam, Erasmus School of Economics (ESE), Econometric Institute

Abstract: We give a sufficient condition for i.i.d. random variables X1,X2 in order to have P{X1-X2>x} ~ P{|X1|>x} as x tends to infinity. A factorization property for subexponential distributions is used in the proof. In a subsequent paper the results will be applied to model fragility of financial markets.

Keywords: convolution; heavy tails; subexponentiality; symmetrization (search for similar items in EconPapers)
Date: 2003-08-07
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
https://repub.eur.nl/pub/1055/ei200344.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ems:eureir:1055

Access Statistics for this paper

More papers in Econometric Institute Research Papers from Erasmus University Rotterdam, Erasmus School of Economics (ESE), Econometric Institute Contact information at EDIRC.
Bibliographic data for series maintained by RePub ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-19
Handle: RePEc:ems:eureir:1055